MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-38-154-38U
Medical Device Problem Codes Retraction Problem (1536); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Perforation (2001); Perforation of Vessels (2135)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
"the device was inserted bareback into the patient through percutaneous femoral artery access.It was advanced to the diaphragm while in step 1, then the inner sheath was pushed proximally to the desired proximal landing zone (lsa).At this point, the physician performed an aortogram to identify the lsa and then proceeded to put the device in step 2.He then began turning the black handle counterclockwise.The d marker/inner sheath did not retract, and the catheter began to bow under fluoroscopy.Dr brink mentioned the felt strong resistance.He continued turning the black knob in the same direction, but the inner sheath still did not move.He then attempted to recapture the fabric inner sheath into the hard outersheath in step 1 but could not get the graft-constrained fabric inner sheath back into the hard outer sheath in-situ.He pulled the entire device out of the boy, bringing intima from the external iliac artery with it.Patient then required a cutdown and iliac-endarterectomy." patient outcome: "transient injury/intimal injury.".
 
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-38-154-38u) with final assembly lot# 2507300038, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on (b)(6) 2025.There were no nonconformances or reworks in relation to this device.The patient underwent a thoracic endovascular aortic repair (tevar) procedure on (b)(6) 2025, to treat a descending thoracic aortic aneurysm with a relay pro nbs (catalog # 28-n4-38-154-38u) device.The event narrative indicated the physician experienced resistance during the attempt to withdraw the fabric sheath in position 2.The physician removed the delivery system from the patient while the inner sheath was advanced, and some intima from the external iliac artery was removed with the device.The patient underwent a cutdown and iliac-endarterectomy to treat the perforated artery.A review of the device history records showed no issues were found during the manufacture of the device.The delivery system was returned for investigation under rga # (b)(4).With respect to the reported failure of perforation of vessel which required the patient to undergo a cutdown and iliac-endarterectomy, the vessel was perforated because the device was removed from the patient with the inner sheath advanced from the outer sheath.The quality engineering team evaluated the returned delivery system on (b)(6) 2025.The device was received with the inner sheath advanced from the outer sheath, and the constraining sleeve was still tucked into the device tip.The functionality of the device could not be evaluated as the device was received with the stainless-steel pushrod folded.The device tip appeared slightly mushroomed, or flared, which indicated the device tip was slightly overtightened.The constraining sleeve was manually retracted to deploy the stent-graft.Some adhesive residue was observed past the first three threads of the distal clasp.The distal edge of the constraining sleeve appeared to be frayed with indication of adhesive residue.The mushrooming of the device tip indicated the tip was over-tightened onto the distal threads, which over-compressed the fabric against the distal clasp and likely migrated the adhesive past the first three threads of the distal clasp.The fraying of the fabric sheath indicated the fabric was potentially caught between the threads of the device tip and distal clasp as the physician attempted to withdraw the fabric sheath during the procedure.The overtightening of the device tip and the fabric caught between the distal threads likely contributed, independently or both together, to the reported failure.Capa-2025-0041 was opened to address the issue of difficulty withdrawing fabric sheath.Implemented actions include: - manufacturing instructions mi-0200 "[n4 and k1 stent graft loading]" and quality instructions qi-0072 "[n4 relay taa system loading and post loading inspection]" were updated on (b)(6) 2026, to include additional language and images to further clarify the process steps and additional detail to specify how tip-tightening, adhesive application, and constraining sleeve tucking should be performed by the operator and inspected by the quality inspector.- hands-on training was provided to corresponding associates on (b)(6) 2026, that highlights the critical steps in the loading process that can be performed to prevent constraining sleeve bonding.- visual aids on the production floor for quick reference to visual standards of the loading process were implemented.- additional corrective actions under the capa are planned.The device of this complaint was manufactured in (b)(6) 2025, prior to the implemented actions under capa-2025-0041.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.The root cause of the reported failure of the inability to withdraw the fabric sheath was the overtightened device tip.Capa-2025-0041 was opened to address the issue of difficulty withdrawing fabric sheath.The root cause of the reported failure of perforation of vessel was the sharp edges of the inner sheath when the physician removed the delivery system from the patient while the inner sheath was advanced from the outer sheath.

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key23645267
Report Number2247858-2025-00288
Device Sequence Number9829837
Product Code MIH
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number28-N4-38-154-38U
Device Lot Number2507300038
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale